Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: not sure how to reverse this.  (Read 247 times)

0 Members and 1 Guest are viewing this topic.

Offline andrew1989

  • Just Joined!
  • Posts: 2
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
not sure how to reverse this.
« on: January 31, 2014, 05:33:00 AM »
OK so I was diagnosed with panic disorder about a month ago after a horrible week of non stop panic attacks. I thought something was caught in my throat and couldn't get it out. Two visits to the Er from horrible panic I had a viral infection with post nasal drip causing this feeling in my throat causing my anxiety to flare up because I thought it was going to block my air. Ive always had a problem with phlegm and anxiety. If I cannot clear it and swallow too much air it could trigger a panic attack in me. Which happened last week. I went to the Er and was given potassium pills and fluids with emergency ativan because my potassium was low. Anyway the ativan works great to take the edge off and give temp relief but I know the risk of benzos long term. In currently on my 3rd week of prozac. Can't say ive felt much difference except more anxiety.

Anyway here's the real horrible part. Ever since those attacks I felt strange. One night I looked in the mirror and felt something is wrong and didn't know. Like my perception has possibly changed I could not put my finger on It at all. Since then ive been trying to figure out and I probably shouldn't have because I started questioning things like "how am I standing here" "how am I alive and looking out with my own eyes. Since that thought got in my head everything feels foreign and strange now. Just getting up and doing normal things feel strange and I question it. Its almost like being alive scares me now but im not suicidal. I constantly have to say to myself "its fine you've been doing this all your life" "nothings changed" it gives me anxiety all the time. I feel like staying in bed and sleeping all the time because its so much to Bare. Ativan gives me some relief and peace of mind but I dont want to be hooked. I start therapy Monday but I dont even know if the therapist will understand me. Functioning like a normal human being feels foreign now. Almost like im in an alien body and im not myself anymore. Its such a bizarre feeling that makes me feel like Im wondering how im even able to function and respond. Its almost like I trapped my mind somehow. I really dont know how to get out of this and feel normal again it feels impossible but I haven't given up hope. If anyone knows what I could be experiencing please help. I think it could be the beginning stages of something bad. I think im going insane and ready to admit myself. I dont want to but if I have to I will. Is it really this bad? Im at perfect health physically but I feel like I trapped myself in this state of thought. What can I possibly do?
Bookmark and Share

Offline Cuchculan

  • Hero Member
  • *****
  • Posts: 10795
  • Country: ie
  • Rec's: 167
  • Gender: Male
    • Poke This Member
Re: not sure how to reverse this.
« Reply #1 on: January 31, 2014, 06:10:47 AM »
Derealization most probably. It can make things seem strange. Make the mind question things. Make you feel like you are distant from life, at times. There is no magic cure for it. It will vanish in time. What you could try and do is some reading. Read something positive. Try and feed your subconscious mind with positive thoughts. As it stands now you have a head full of negative thoughts. By reading positive things you might be able to switch what is going on inside that mind of yours. This is just one suggestion. Others might have more ideas.
Bookmark and Share
The Lovable Irish Rogue

Offline Tarasaurusrex

  • Just Joined!
  • Posts: 1
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: not sure how to reverse this.
« Reply #2 on: February 10, 2014, 01:45:15 PM »
Hey Andrew, I can totally relate to this issue! I started getting anxiety attacks that would make me fearful to swallow and it's very difficult to deal with and people are not very understanding as to how big an issue it is. I ate yogurt to reacquaint myself with swallowing, but if you have excessive mucus you want to avoid dairy, so perhaps try oatmeal.

Also, the "I'm looking at myself through someone else's eyes" feeling is probably related to the Prozac, oftentimes the first few weeks or even the first two months can make you feel as though you are out of touch with yourself. Also, if you have been taking ativan regularly and stop abruptly, that can also cause that "out of body" experience. Get well!
Bookmark and Share

Offline Sylvanas

  • Newbie
  • *
  • Posts: 17
  • Country: 00
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
Re: not sure how to reverse this.
« Reply #3 on: February 10, 2014, 04:23:37 PM »
I had/have the same issue. Rest assured it is temporary even tho it's horrible and it will happen from time to time. Occupy yourself with "normal" life, try socializing, keep yourself occupied with things you consider fun and don't lose hope. You aren't going crazy. Eventually you will switch back to "normal mode". Accept it, realize it's "normal" for some during heavy panic and anxiety, and try not to dwell on it too much.

Btw, I forgot to add, this feeling did get worse for me while taking prozac, you should definitely ask your therapist for something else.
Second edit: for me 0,25 of Aprazolam really helps when I simply can't get "the normal" feeling by myself.
Bookmark and Share
I must not fear.
Fear is the mind-killer.
Fear is the little-death that brings total obliteration.
I will face my fear.
I will permit it to pass over me and through me.
And when it has gone past me I will turn to see fears path.
Where the fear has gone there will be nothing......Only I will remain

Tags:
 

Related Topics

  Subject / Started by Replies Last post
0 Replies
147 Views
Last post April 01, 2013, 06:56:18 PM
by gagirl1976

anything